Show simple item record

dc.contributor.authorWang, Chunlin
dc.contributor.authorMarriott, Paul
dc.contributor.authorLi, Pengfei 17:56:02 (GMT) 17:56:02 (GMT)
dc.descriptionThe final publication is available at Elsevier via © 2018. This manuscript version is made available under the CC-BY-NC-ND 4.0 license
dc.description.abstractA non-standard, but not uncommon, situation is to observe multiple samples of nonnegative data which have a high proportion of zeros. This is the so-called excess of zeros situation and this paper looks at the problem of making inferences about the means of the underlying distributions. Under the semiparametric setup, proposed by Wang et al. (2017), we develop a unified inference framework, based on an empirical likelihood ratio (ELR) statistic, for making inferences on the means of multiple such distributions. A chi-square-type limiting distribution of this statistic is established under a general linear null hypothesis about the means. This result allows us to construct a new test for mean equality. Simulation results show favorable performance of the proposed ELR when compared with other existing methods for testing mean equality, especially when the correctly specified basis function in the density ratio model is the logarithm function. A real data set is analyzed to illustrate the advantages of the proposed method.en
dc.description.sponsorshipNatural Sciences and Engineering Research Council of Canada (Grants RGPIN-2014-05424; RGPIN-2015-06592)en
dc.description.sponsorshipFundamental Research Funds for the Central Universities (Grants 20720181043; 20720181003)en
dc.rightsAttribution-NonCommercial-NoDerivatives 4.0 International*
dc.subjectDensity ratio modelen
dc.subjectEmpirical likelihooden
dc.subjectEstimating equationen
dc.subjectMultinomial logistic regressionen
dc.subjectNon-standard mixture modelen
dc.subjectSemi-continuous dataen
dc.titleSemiparametric inference on the means of multiple nonnegative distributions with excess zero observationsen
dcterms.bibliographicCitationWang, C., Marriott, P., & Li, P. (2018). Semiparametric inference on the means of multiple nonnegative distributions with excess zero observations. Journal of Multivariate Analysis, 166, 182–197. doi:10.1016/j.jmva.2018.02.010en
uws.contributor.affiliation1Faculty of Mathematicsen
uws.contributor.affiliation2Statistics and Actuarial Scienceen

Files in this item


This item appears in the following Collection(s)

Show simple item record

Attribution-NonCommercial-NoDerivatives 4.0 International
Except where otherwise noted, this item's license is described as Attribution-NonCommercial-NoDerivatives 4.0 International


University of Waterloo Library
200 University Avenue West
Waterloo, Ontario, Canada N2L 3G1
519 888 4883

All items in UWSpace are protected by copyright, with all rights reserved.

DSpace software

Service outages